Red, Swollen, Itchy Incisions after stitch/tape removal. Why? (photo)

So I am one week post op, the tape and stitches have been removed, I finished all my antibiotics, yet I still am having itchy/bright red/swollen incisions. Why is this happening? Is it just allergic reaction or is it infection? I'm getting worried. I am currently putting neosporin on it and keeping the area clean.

Doctor Answers (6)

Red, Swollen, Itchy Incisions after stitch/tape removal after breast surgery?

+2

Thank you for the question and pictures. Your concerns are understandable but online consultants will not be your best resource when it comes to accurate clinical diagnosis and treatment recommendations. In my opinion, best to avoid any topical treatment at this point; the concern would be that the topical antibiotic may be a cause of hypersensitivity/allergy.

Best of continue to follow-up with your plastic surgeon; keep in mind that if this is an allergic reaction, several weeks may pass before it resolves.

Best wishes.

Web reference: http://www.poustiplasticsurgery.com/Procedures/Procedure_breastAugmentation.htm

San Diego Plastic Surgeon
5.0 out of 5 stars 629 reviews

Redness post op

+1

Looks like you are having a reaction to the tape or whatever was on the incision. Stop using any antibiotic ointment. Also I would call your plastic surgeon to have him/her see this sooner than later.

Wellesley Plastic Surgeon
4.5 out of 5 stars 9 reviews

Incisional irritation/infection

+1

This is something that your plastic surgeon should know about rather soon. The most likely cause is a hypersensitivity to either the tape or to the topical ointments that you are using. I would stop using the neosporin and tape and consult with your surgeon. It appears to only be a skin surface issue right now, but it needs to be cleared up soon. This would be an unusual presentation for an infection, but you need to have a physical exam to make for certain.

Raleigh-Durham Plastic Surgeon
5.0 out of 5 stars 32 reviews

Red incisions

+1

Thank you for the photos. You appear to be having a sensitivity reaction to either the tape or the polysporin you are using. Either way I would quit the polysporin for now and see your PS or dermatologist to get this treated appropriately.

Brea Plastic Surgeon
5.0 out of 5 stars 12 reviews

Red, Swollen, Itchy Incisions after stitch/tape removal. Why?

+1

Thank you for your question, its normal to have tenderness in that area at 1 week post-op, however I do advise you visit your Plastic Surgeon for a follow-up appointment, only He/She will be able to see you personally and evaluate the situation.

Mexico Plastic Surgeon
4.5 out of 5 stars 79 reviews

Breast Implant

+1

I do not like the way that looks, I think it is important to see your PS or a dermatologist to treat this. It may be an allergy with a superimposed infection

Toronto Plastic Surgeon
5.0 out of 5 stars 26 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.